Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

Migraine Headaches

My son is 9 y/o, he’s been diganosed with ADHD, and anxiety since he was 5 1/2. He’s taken Concerta daily every day since.  Of course his dosage has changed over the years.  In the last year we’ve added KapVay and trazadone to his regiment.  He was also on periactin, but apparently when he takes the periactin and trazadone together it causes him nightmares, so we nixed the periactin to help him sleep at night.  Now he’s constantly suffering with migraines.  I feel were running in circles. His Dr doesn’t want to change the Concerta because it works so well for his adhd, but at the same time I believe its the Concerta causing the migraines.  Has anyone else experienced this, and what are other treatment options I can approach is Dr with.  He is open to hearing my concerns and making changes, but I think right now he sees the benifits out weigh the side effects, and honestly I’m tired of my son suffering with these headaches.

One exhausted momma!

Replies

Dr. Larry Silver answered this question about ADHD Medications causing migraines in an expert Q&A on ADDitudeMag.com here: http://www.additudemag.com/q&a/ask_the_add_medical_expert/1281.html. Trust your instincts and get a second opinion if his doctor will not listen to your concerns.

Penny
ADDconnect Moderator & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Nov 05, 2013 at 7:32pm

my son developed bad headaches when he first started on the medicine.  he also gets them when he’s sleep deprived (normal side effect from medicine and not getting enough sleep) but it’s tapered off once his body got used to the medicine.  if he resists or forgets to take a dosage, and starts up a day or so later, he gets a headache (which is probably from going cold turkey) but then the headaches go away once he’s been back on them for a couple of days.  i’ve also noticed that if he’s had a stressful or an over stimulated day that he will get one so we usually allow a short glass of soda or some ice cream or something sweet plus tylenol if necessary and some quiet down time which usually does the trick.

i also agree with ADHDmomma above that you may need a second opinion and definitely trust yoiur own instincts!  you know your child best!

Posted by cak on Nov 06, 2013 at 2:44am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.